MAUDE Adverse Event Report: BAUSCH + LOMB 25G POSTERIOR X PACK WITH V&AFI&WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25G POSTERIOR X PACK WITH V&AFI&WF; UNIT, PHACOFRAGMENTATION
Model Number BL5425WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility in china reported during an operation, the vitrectomy cutter was not sharp enough to cut well.While the cutter was stopped to be replaced, aspiration function continued at a significantly reduced rate, with many bubbles in the suction pipe.There was contact with the patient's eye, but no impact to the patient.
 
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.This investigation is ongoing.
 
Additional Manufacturer Narrative
The product evaluation has been completed.One opened bl5425wv pack from lot x6621 was returned.The expiration date on the label is 2026-jan-14.Visual inspection found the tubing is wadded and tangled up inside the pack tray.The assembly is clean and dry and does not appear to have been used.Inspection of the 25ga.Vit cutter found the tip protector is in place, as it should be.However, the needle is bent.The port window is in the open position.There is no visible solution in the tubing.The back cap is aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected, and no defects were found.A functional test was performed using a stellaris pc system.The back cap popped off and separated from the vit cutter body.This assembly cannot function properly in this condition.This investigation is ongoing.
 
Additional Manufacturer Narrative
The root cause is a component issue; when a functional test was performed using a stellaris pc system, the back cap popped off and separated from the vit cutter body.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is complete.

Brand Name
25G POSTERIOR X PACK WITH V&AFI&WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
amy frutiger
6362263089
MDR Report Key22360864
Report Number0001920664-2025-00085
Device Sequence Number20974411
Product Code HQC
UDI-Device Identifier00757770058648
UDI-Public(01)00757770058648(17)260114(10)X6621
Combination Product (Y/N)N
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2026
Device Model NumberBL5425WV
Device Lot NumberX6621
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer07/25/2025
08/27/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date08/21/2025
09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT
Patient SexUnknown